Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 99, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 8, 2007, 3:27 PM CDT for Tyler County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2007, 3:27 PM CDT (20:27 UTC)
- Expired
- Jul 8, 2007, 4:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Tyler County, TX
The radar
The Lake Charles radar (KLCH), 143 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2013 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 082028 SVRLCH TXC457-082100- /O.NEW.KLCH.SV.W.0099.070708T2027Z-070708T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 327 PM CDT SUN JUL 8 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN TYLER COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES THE CITIES OF...WOODVILLE...ROCKLAND...COLMESNEIL... * UNTIL 400 PM CDT * AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WOODVILLE...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLMESNEIL BY 340 PM CDT... 7 MILES SOUTHEAST OF ROCKLAND BY 400 PM CDT... LAT...LON 3083 9459 3070 9445 3085 9421 3102 9439 $$ 20
1 follow-up statement
000 WWUS54 KLCH 082057 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 355 PM CDT SUN JUL 8 2007 TXC457-082105- /O.EXP.KLCH.SV.W.0099.000000T0000Z-070708T2100Z/ TYLER TX- 355 PM CDT SUN JUL 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TYLER COUNTY EXPIRES AT 400 PM CDT... THE STORM HAS WEAKENED AND SEVERE WEATHER ARE NO LONGER EXPECTED. LAT...LON 3083 9459 3070 9445 3085 9421 3102 9439 $$ 20
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:03 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 8, 2:03 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 203 PM CDT SUN JUL 8 2007 .DISCUSSION...LCH RADAR SHOWING SCATTERED SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE INLAND AREA...BECOMING ISOLATED OVER THE NEAR COASTAL WATERS. HAVE SEEN ONE STORM PULSE TO BORDER-LINE SEVERE. PLENTY OF MOISTURE LINGERING AROUND WITH PRECIPITABLE WATER VALUES REMAINING AT 2 PLUS INCHES. CAPES IN RAIN-FREE AREAS NEAR 3000 J/KG. CONVECTION FIRING ALONG SOUTHEAST ORIENTED SHORTWAVE EMANATING FROM MAIN OKLAHOMA MID/UPPER LOW. STORMS ENHANCED SOMEWHAT OVER THE SOUTHERN PORTION OF THE AREA WHERE AXIS OF SURFACE MOISTURE CONVERGENCE IS IN PLACE. WILL BE MAKING FEW CHANGES TO CURRENT GRID/ZONE PACKAGE. MODELS CONTINUE IN RATHER GOOD AGREEMENT IN BRINGING IN SOME SHARP MID/UPPER LEVEL DRYING MOVING INTO TUESDAY. OKLAHOMA LOW PROGGED TO EXIT EAST NORTHEAST AND OPEN...LEAVING A SHEAR AXIS OVER EAST TEXAS. SHEAR AXIS FORECAST TO RETROGRADE WITH DRYING SUBTROPICAL HIGH PUNCHING INTO FORECAST AREA. AREA SHOULD THEN REMAIN UNDER INFLUENCE OF HIGH WITH MINIMAL MAINLY AFTERNOON RAIN CHANCES THROUGH THE REMAINDER OF THE WEEK. DID NOTE GFS TRYING TO SWING A BACK-DOOR COLD FRONT INTO THE AREA LATE IN THE WEEK AS WEST CONUS RIDGE BUILDS BEHIND DEEPENING EASTERN TROF. WILL HOLD OFF ON INCLUDING THAT POSSIBLE SCENARIO AT THIS TIME. && .AVIATION...VFR EXCEPT IN SCATTERED CONVECTION. && .MARINE...HIGH PRESSURE EXTENDING THROUGH THE GULF WATERS WILL MAINTAIN A LIGHT ONSHORE FLOW WITH LIMITED CHANCES FOR RAIN. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 90 76 90 / 30 40 20 30 KBPT 75 90 76 90 / 30 40 20 30 KAEX 72 91 73 91 / 30 40 20 30 KLFT 73 91 75 91 / 30 40 20 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && MARCOTTE
Hazardous weather outlook, Jul 8, 5:57 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 557 AM CDT SUN JUL 8 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-091100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 557 AM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA TODAY AS AN UPPER LEVEL DISTURBANCE MOVES EAST ACROSS THE COASTAL WATERS. SEVERE WEATHER IS NOT ANTICIPATED...BUT HEAVY RAINFALL MAY BRING THE THREAT OF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ABOVE NORMAL RAIN CHANCES ARE ON TAP AGAIN FOR MONDAY...WITH NEAR NORMAL CHANCES RETURNING FOR THE REST OF THE WEEK. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED...THOUGH THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 13
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.